Alert archive / New Mexico / Red Flag Warnings in 2010

Red Flag Warning 5, NWS El Paso, TX

April 4, 20108 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Apr 4, 2010, 7:07 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 5, 2010, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2010, 7:07 AM MDT (13:07 UTC)
In effect from
Apr 5, 2010, 12:00 PM MDT
Expired
Apr 5, 2010, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 4, 2:29 AM MDT, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 4, 2:29 AM MDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
229 AM MDT SUN APR 4 2010

.SYNOPSIS...
BROAD HIGH PRESSURE OVER THE SOUTHWEST DESERTS OF THE U.S. WILL
KEEP OUR AREA WARM AND DRY THROUGH MID WEEK AS WEST TO SOUTHWEST
FLOW ALOFT DOMINATES THE BORDERLAND PATTERN. DAYTIME HIGHS WILL
RUN ABOVE NORMAL THROUGH TUESDAY. AN UPPER TROUGH WILL APPROACH
MONDAY AND PASS ACROSS THE AREA TUESDAY. THE SYSTEM WILL BRING
WINDY CONDITIONS BOTH DAYS. A COLD FRONT WILL PUSH THROUGH THE
REGION TUESDAY NIGHT FROM THE NORTH AND AND DROP TEMPERATURES BACK
TO BELOW NORMAL TEMPERATURES FOR WEDNESDAY AND THURSDAY. THE WEEK
AHEAD WILL BE DRY.

&&

.DISCUSSION...
 NO SURPRISES IN THE SHORT TERM AS MODELS CONTINUE TO SHOW DEEP
QUASI-ZONAL DRY WESTERLY FLOW. THE RESULTS ARE A VERY DRY AIRMASS
AND SIGNIFICANT WARMING. SUNNY TODAY WITH TEMPERATURES WARMING TO
ABOVE NORMAL. DEEP MIXING AND WEAK LEE SURFACE TROUGHING WILL
ALLOW FOR SLIGHTLY BREEZY AFTERNOON CONDITIONS.

THE MONDAY/TUESDAY TIMEFRAME STILL ON TRACK WITH A BROAD AND
SHALLOW PACIFIC UPPER TROUGH MOVING INTO THE GREAT BASIN ON MONDAY
AND PUSHING EAST ACROSS THE ROCKIES TUESDAY. THE TROUGH PASSES
TO OUR NORTH WITH THE UPPER JET ALSO TO OUR NORTH. THIS MEANS
MOISTURE AND DYNAMICS WILL NOT MOVE OUR OUR AREA...THUS NO
PRECIPITATION CHANCES FOR US WITH THIS SYSTEM. WINDS ALOFT AT THE
TOP OF THE MIXING LAYER INCREASE TO 40-45 KTS AND A DEEPENING LEE
TROUGH OVER THE SOUTHERN U.S. PLAINS WILL ALLOW FOR WINDY
CONDITIONS TO DEVELOP MONDAY AND TUESDAY ACROSS THE REGION.
COUPLED WITH DRY CONDITIONS WE WILL SEE IN INCREASE IN FIRE DANGER
ACROSS THE REGION. TEMPERATURES WILL RUN WELL ABOVE NORMAL.

TUESDAY NIGHT THE UPPER TROUGH WILL PASS EAST. BEHIND THE EXITING
UPPER SYSTEM A COLD FRONT WILL DROP IN FROM THE NORTH. IT APPEARS
THAT THE REGION WILL SEE A 10-15 DEGREE COOLING WEDNESDAY WITH
WINDS TURNING NORTH AND SLACKENING. AGAIN WE ARE DRY AND NO
PRECIPITATION IS EXPECTED.

MODELS HAVE MADE A LARGE SHIFT IN THE LATE WEEK PATTERN. PREVIOUS
RUNS INDICATED SOME RETURN FLOW MOISTURE MOVING IN FROM THE GULF
WITH A LINGERING UPPER LOW TO OUR WEST. LATEST RUNS NOW INDICATE
BROAD HIGH PRESSURE OVER THE AREA AND NO MOISTURE ADVECTION INTO
THE AREA. POPS WERE PULLED OUT OF THE THU/FRI FORECAST YESTERDAY
AFTERNOON AND THAT CONTINUES TO LOOKS GOOD AS THE MODELS NOW KEEP
THE AREA DRY WITH LIGHTER WINDS...AND WARMING TEMPERATURES TO
FINISH OUT THE WORK WEEK AHEAD.

&&

.AVIATION...VALID 04/12Z-05/12Z.
VFR THRU PD. SKC TO SCT250 AGL. SFC WND 24010KT BECOMING 25015G25KT
AFT 18Z. OCNL MDT TURBC OVR NR MTNS/E SLOPES.

.FIRE WEATHER...
A DEEP WESTERLY FLOW PATTERN REMAINS ACROSS THE FIRE WEATHER ZONES
TODAY KEEPING REGION DRY. WINDS WILL BE SLIGHTLY BREEZY FROM THE
WEST DURING THE AFTN HOURS. CONTINUED WARMING TODAY WITH
TEMPERATURES ABOVE NORMAL.

RED FLAG CONDITIONS ARE EXPECTED MONDAY AND TUESDAY AS ANOTHER
UPPER TROUGH APPROACHES FROM THE WEST MONDAY AND PASSES ACROSS THE
REGION ON TUESDAY. AN INCREASE IN SOUTHWEST SURFACE WINDS TO
25-45 MPH WILL RESULT. THE TOUGH PASSES NORTH SO THE AREA WILL
STAY QUITE DRY WITH NO RAIN IS EXPECTED. EXTENDED DRY CONDITIONS
COUPLED WITH THE WINDS SHOULD BRING FIRE DANGERS TO HIGH OR HIGHER
FOR ALL AREAS. THUS A CRITICAL FIRE WEATHER PERIOD IS EXPECTED FOR
EARLY THIS WEEK.

WEDNESDAY THROUGH WEEK'S END WILL BE COOLER AS HIGH PRESSURE
SETTLES OVER THE REGION ALOFT AND AT THE SURFACE. CONDITIONS WILL
CONTINUE DRY BUT WINDS WILL SLACKEN AND REMAIN BELOW CRITICAL SPEEDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 82  54  85  52  79 /   0   0   0   0   0
SIERRA BLANCA TX        81  48  84  50  78 /   0   0   0   0   0
LAS CRUCES              82  46  84  47  78 /   0   0   0   0   0
ALAMOGORDO              82  48  85  47  78 /   0   0   0   0   0
CLOUDCROFT              57  35  61  32  52 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   79  49  82  44  77 /   0   0   0   0   0
SILVER CITY             70  39  71  37  63 /   0   0   0   0   0
DEMING                  80  46  83  44  76 /   0   0   0   0   0
LORDSBURG               82  43  84  45  75 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ055-056.

&&

14/BIRD
Hazardous weather outlook, Apr 4, 7:00 AM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
700 AM MDT SUN APR 4 2010

NMZ022>025-030>032-TXZ055-056-051230-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
700 AM MDT SUN APR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A DEEP WESTERLY FLOW
PATTERN WILL KEEP CONDITIONS DRY AND ALLOW FOR WARMING TEMPERATURES.
WINDS WILL BE ONLY MODERATELY BREEZY IN THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ANOTHER PACIFIC
TROUGH WILL SLOWLY MOVE THROUGH THE CENTRAL ROCKIES MONDAY AND
TUESDAY. THIS WILL RESULT IN WINDY AND POSSIBLY DUSTY CONDITIONS BY
MONDAY AFTERNOON THROUGH TUESDAY. NO PRECIPITATION IS EXPECTED WITH
THIS SYSTEM. WITH DRY CONDITIONS WILD FIRE DANGER WILL BECOME
CRITICAL. TEMPERATURES WILL BE WELL ABOVE NORMAL MONDAY AND TUESDAY
AHEAD OF A COLD FRONT TUESDAY NIGHT. COOLER TEMPERATURES FOR
WEDNESDAY WITH SLACKENING WINDS. FOR LATER IN THE WEEK A FAIR
WEATHER PATTERN IS EXPECTED TO KEEP CONDITIONS DRY...WINDS LIGHTER
...AND TEMPERATURES WARMER

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:53 PM MDTBlowing Dust AdvisoryEPZ21 hr
Apr 4, 1:53 PM MDTBlowing Dust AdvisoryEPZ21 hr
Apr 4, 1:53 PM MDTHigh Wind WatchEPZ21 hr
Apr 4, 1:53 PM MDTWind AdvisoryEPZ30 hr
Apr 4, 1:53 PM MDTWind AdvisoryEPZ54 hr
Apr 4, 2:14 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more24 hr

Nearby

Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.